MAUDE Adverse Event Report: VASCULAR SOLUTIONS, LLC TRAPLINER; CATHETER

VASCULAR SOLUTIONS, LLC TRAPLINER; CATHETER
Model Number 5566
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/08/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
One-unit of trapliner was returned to vsi/teleflex for evaluation.Damage was noted along each segment of the catheter.Minor bends and kinks were noted along proximal shaft of the hypo-tube.The kink was noted at 41cm from the proximal handle.The ribbon weld joint separation was confirmed at approximately 133 cm from the proximal handle.Blood particulates were found inside the trapping balloon.The half pipe lumen near the collar transition section was damaged; the lumen slightly crimped inwards.The guide extension lumen was severely damaged; twists and bends of the guide extension lumen were noted.The coil of the guide extension lumen unwrapped from the shaft and separation of the guide extension tip was noted.The distal tip was severely damaged with twists and bends noted on the lumen.The coil of the shaft was bunched up and crimped together with the shaft.The marker band of the distal tip was observed to be missing.The account confirmed that no part of the catheter was left behind in the patient.It was noted from the account that morphology of the lesion was highly complex, and resistance was experienced by the user during the procedure.Damage is likely due to manipulation of catheter against resistance.Manipulation includes advancement, retrieval and torquing of the catheter.Per the ifu the following warnings and precautions: exercise care in handling the catheter during a procedure to reduce the possibility of accidental breakage or kinking.Do not apply torque to the catheter during delivery, as catheter damage may result.Never advance, withdraw, or rotate an intravascular device against resistance until the cause of the resistance is determined by fluoroscopy.Movement of the catheter against resistance may result in separation of the catheter or guidewire tip, other device damage, or vessel injury.Based on the information and returned product evaluation, the most likely root cause of the damage observed is operational context and/or user error.
 
Event or Problem Description
Reported as a shaft separation: study # 009-02.When removing the 6fr trapliner from the patient in a highly complex morphology of the vessel, the catheter separated.We retrieved the piece with a snare device.After the piece was removed, the procedure was completed as planned.A fragment of the catheter with a marker band was missing.The account stated that no part of the catheter was left behind in the patient.There were no complications to the patient.The patient stayed overnight (per standard of care) and discharged to home the next day.

Brand Name
TRAPLINER
Common Device Name
CATHETER
Manufacturer (Section D)
VASCULAR SOLUTIONS, LLC
6464 sycamore court north
minneapolis, mn
MDR Report Key10246047
Report Number2134812-2020-00039
Device Sequence Number3373850
Product Code DQY
UDI-Device Identifier20841156102125
UDI-Public(01)20841156102125
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K161901
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/19/2022
Device Model Number5566
Device Lot Number668036
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/10/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/08/2020
Initial Report FDA Received Date07/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 MO
Patient Weight89